MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Model Number 2010MSK
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 02/2025).
 
Event or Problem Description
It was reported that prior to a biopsy procedure, a black foreign material was allegedly found in the package upon opening the package.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one mission disposable core biopsy kit was returned for evaluation.On visual evaluation, the device appeared to be clean and the device was noted to be received in initial configuration with the cannula at the 00mm position.And it was noted that the black foreign material was found in the inner packaging.On additional evaluation, the device was sent to ftir analysis.The results showed the evidence of material consistent with an agglomeration of fibers and inorganic particles (metals, salts), entrapped within a silicone based matrix.Therefore, the investigation for the reported foreign material is confirmed as the material is consistent with the foreign material combination.One electronic photo was provided for review.The photo shows the needle and black dot like substance found near the needle.Based on the photo review, the reported foreign material could not be confirmed.Therefore, the investigation for the reported foreign material is kept as inconclusive as the condition of package is not confirmed.Based on the sample analysis, the investigation for the reported foreign material is confirmed.A definitive root cause for the alleged foreign material could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 02/2025), g3, h6 (method).H11: h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16359851
Report Number2020394-2023-00062
Device Sequence Number6430671
Product Code KNW
UDI-Device Identifier00801741097089
UDI-Public(01)00801741097089
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2010MSK
Device Catalogue Number2010MSK
Device Lot Number0001456596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date02/12/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown